Paragard IUD…My thoughts

paragard

So, it’s been a little over two years since I decided to pop that little T-shaped baby in me. I have to say it was the best decision at the time, but also the worst. I did it for the sole purpose of not becoming pregnant ( I already have two kids). For starters, the Paragard IUD is a hormonal contraceptive that is placed within your uterus. Its suppose to prevent pregnancy by up to 99% and up to 10 years. I’ve even read that it can go up to 12 years in some people before expelling out. One of the main reasons I decided to opt for this contraception was because it had NO HORMONES. The glorious reason why all women opt for it. I also happen to fall into that very category of women that do not and cannot tolerate the extra burst of hormones within my body. If my body just spikes a little elevation in hormones…well all hell breaks loose. And by all hell….I mean the physical attributes. ACNE and BLOAT!!! yup, the biggest set back with hormonal birth control for me. You should know that this was not the first time I embarked on BC. I have tried the Depo Shot and Loestrin (lowest hormones possible) and both were a huge mistake.

There has been a lot of speculation about whether the Paragard is even to blame with the rise in acne, weight gain, bloatedness, hair loss, pain, etc. According to doctors and the Paragard Website itself, since it does not contain any hormones (like other bc), there is no reason for a woman’s body to behave as if there is a rise in hormonal activity. Ha! Try telling us Women that HAVE issues like that. Throughout my two years I have read my share of comments and horror stories linking back to the Paragard that ultimately led to the removal of it. For the past few months I myself have been fighting with the idea of having to remove it. Unfortunately I think I have just about reached the end of my battle of keeping it in.

The Acne itself didn’t really begin until my second year on the Paragard. The first year, you could say I suffered a lot with bloatedness and some weight gain. I was told my body had to get use to the whole notion of the birth control being where it is and as a result my body could produce so-called “triggers” trying to adapt inside. And so it began, one of my biggest setbacks from the Paragard. The “BLOATEDNESS”. After being unable to fit into my cute clothing and not being able to stand how I looked in pictures, not to mention how incredibly “fat” I felt ( I gained about 8 lbs by the way), I decided to jump into full workout mode. I figured a few months or so should put me right back into check. And It did. Within 3 to 4 months (after hard work dieting and working out) I lost about 5 pounds and was looking and feeling better. However the one thing that remained and still a huge issue (along with acne) was that the “pooch” bloat was still there. No matter how much I crunched, utilized my abdominal workouts and cardio, everywhere else became smaller but the lower tummy. Keep in mind growing up I had never been one of those women that had to struggle with being skinny and have a pooch. Even after I have kids, the pooch almost faded away. (Not gonna lie, there was still some tiny pout of the lower tummy. But nothing a good pair of undies or outfit couldn’t hide.) So I kept working out and no the pooch did not go away. Add that the my list of cons.

The second year, the even more worst of my issues faced me, literally. I started to notice Acne flooding my T-zones like I was a hot teenager with fluctuation hormones. At first I tried the toothpaste trick. This worked for a little, but still left dark spots. ( I also never had to deal with dark spots) I tried facials, OTC Acne meds, peels, scrubbing (but not over scrubbing) my face twice a day. No matter what I tried or didn’t try (by leaving it alone) there was always marks left behind. Sometimes I would get a large pimple. You know the kind that takes weeks to go away, other times I would get mostly what seemed like closed comedones (after doing tedious research I learned of these). And just so we are on the same page, I am staring at my face in my mirror and can see a number of these suckers. I can see the tiny what appears like heat pimples and one massive size (under the skin kind) under my eye. In fact, just recently one spot on my cheek finally cleared up after having to squeeze like a million heads out. Sorry didn’t mean to sound disgusting, but this one big cluster of small comedones took about three months to go away. It would go away. I would get happy and then it would reappear again in the same spot! If my face is ever clean and clear, it’s only for about one day.

After doing some research, it turns out the reason behind my heavy onset of breakouts has to do with the rise of my hormones (aha, there’s that magical word again). The hormones contribute to the rise in sebum production on my face. Apparently the IUD creates a certain level of Copper toxicity within the body and this causes an imbalance with hormones. I believe we can equate it to the “fight or flight” tactic. In response to the fight, my pores become clogged and so begins the acne turmoil or what I like to call, World War IV of my face.

paragard2

So I know your thinking: What have you tried or done to help the situation? Well, I’ve just about exhausted all my trial and error solutions in combating my Acne. Until I remove this IUD, I know for sure my skin will remain this way as well as the bloat. It makes total sense now. Even if there are no hormones, any thing can create an imbalance within our body. It does not necessarily have to have hormones in it, but can have other factors or attributes that causes our hormones to go out of sync. Sure enough, everything that sounds good, is always too good to be true. As a result of two years of trying to battle it out, I will be making an appointment to have it removed. Hopefully my body should return to normal (as I have read from other women and the forums) as soon as possible. In terms of bc…..well…..there’s always condoms I suppose.

Thanks for reading my post and I hope I have helped if you are experiencing these issues. Feel free to drop me a line. Until next time ladies~ XOXO

 

Advertisements